Advertisement

Can Lyrica potentially cause weight gain?

Some very effective medications have an unfortunate drawback: They may cause weight gain. Lyrica is one of them. But you may not battle bulges if you take Lyrica. In one study, fewer than one out of 10 people who took Lyrica increased their baseline weight by 7% or more. In fact, very few people in that study dropped out because they were gaining weight. If you start to put on weight while taking Lyrica, your doctor may be able to lower your dose, which may still provide pain relief without expanding your waistline.
Weight gain is a common side effect of treatment with Lyrica. However, most people who take Lyrica do not gain weight. In studies, about 9% of people who took Lyrica over a 14-week period gained weight. Average weight gain in these people was 7% of their weight at the beginning of Lyrica treatment, or about 10 pounds for a 150-pound person. Weight gain may be more serious in people who have diabetes and who take Lyrica along with other medications to treat their diabetes. Talk to your doctor about ways to help you maintain a healthy weight while taking Lyrica.

Continue Learning about Medications to Treat Fibromyalgia

Is Slow-Mag helpful for fibromyalgia pain?
MediGuardMediGuard
Slow-Mag contains 64mg of magnesium. Manganese and malic acid supplements have not been evaluated by...
More Answers
What should I know before taking pregabalin?
Donna Hill Howes, RNDonna Hill Howes, RN
If you have New York Heart Association (NYHA) class III or IV heart failure, pregabalin may not be a...
More Answers
How Can I Relieve Chronic Pain from Conditions Like Fibromyalgia?
How Can I Relieve Chronic Pain from Conditions Like Fibromyalgia?
What Are the Criteria to Diagnose Fibromyalgia?
What Are the Criteria to Diagnose Fibromyalgia?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.